What is Ibuprofen?

Ibuprofen is a pain reliever, fever reducer, and inflammation reducer that belongs to the nonsteroidal anti-inflammatory drug class. Menstrual cramps, migraines, and rheumatoid arthritis can be treated with this. It may also be used to close a premature baby's patent ductus arteriosus.


Ibuprofen Uses

Ibuprofen is a pain reliever that is used to treat a variety of ailments like headaches, dental pain, menstrual cramps, muscle aches, and arthritis. It's also used to treat fevers and mild aches and pains associated with the common cold or flu. Ibuprofen is an anti-inflammatory drug that is not a steroid (NSAID). It works by preventing the development of certain natural substances that cause inflammation in your body. This effect aids in the reduction of swelling, pain, and fever. Ask your doctor for non-drug therapies and use other drugs to relieve your pain if you have a chronic disease like arthritis. Even if you've used the product before, read the ingredients on the bottle. The ingredients may have been altered by the manufacturer. Furthermore, products with similar names can contain different ingredients with different functions. You could become ill if you use the incorrect product.


How to use?

  • If you're using an over-the-counter product, make sure you read all of the instructions on the box before using it. If your doctor has prescribed ibuprofen, read the Drug Guide given by your pharmacist before starting to take it and any time you get a refill.
  • Take this drug orally every 4 to 6 hours with a full glass of water (8 ounces/240 milliliters). After taking this medication, do not lay down for at least 10 minutes. Take this drug with food, milk, or an antacid if you have a stomach upset while taking it.
  • The dosage is completely determined by your medical condition and treatment reaction. Take this drug at the lowest effective dosage for the shortest time possible to reduce the risk of stomach bleeding and other side effects. Continue to take this drug as prescribed by your doctor if you have an ongoing disease like arthritis.
  • When children take ibuprofen, the dosage is calculated depending on the child's weight. To determine the correct dosage for your child's weight, read the product instructions.
  • It can take up to two weeks of daily use of this medication for some conditions (such as arthritis) before you get the full benefit.

Ibuprofen Side Effects

  • Diarrhea
  • Metallic taste
  • Nausea
  • Anxiety or nervousness
  • Dizziness
  • Headache
  • Joint pain or muscles
  • Skin rash or itching
  • Trouble in sleeping
  • Unusual tiredness or sleepiness
  • Vomiting
  • Blurred vision
  • Confusion

Precautions

  • If you are allergic to ibuprofen, aspirin, or other NSAIDs (such as naproxen, celecoxib), or if you have any other allergies, notify your doctor or pharmacist before taking it. Inactive ingredients can be present in this product, causing allergic reactions or other issues.
  • Tell your doctor or pharmacist if you have any of the following medical conditions: asthma (including a history of worsening breathing after taking aspirin or other NSAIDs), blood disorders (such as anemia, bleeding/clotting problems), nasal polyps, heart disease (such as previous heart attack), high blood pressure, liver disease, stroke, throat/stomach/intestines
  • NSAID drugs, such as ibuprofen, can cause kidney problems in some people. If you're dehydrated, have heart failure or kidney disease, are an older adult or take any drugs, you're more likely to have problems (see also Drug Interactions section). To avoid dehydration, drink plenty of water as prescribed by your doctor, and report any changes in the amount of urine to your doctor right away.
  • This medication has the potential to cause stomach bleeding. Consumption of alcohol and tobacco on a regular basis, especially when combined with this medication, may increase your risk of stomach bleeding. Stop taking your alcohol.
  • When taking this medication, older people may be more susceptible to the stomach or intestinal bleeding, kidney complications, heart attack, and stroke.
  • Women of childbearing age should discuss the benefits and risks of this drug with their doctor before taking it. If you are pregnant, tell your doctor. This drug has the potential to affect an unborn child and cause complications during normal labor and delivery. It is not advised to be used during pregnancy from 20 weeks to delivery. If your doctor advises you to take this drug between 20 and 30 weeks of pregnancy, take the lowest effective dosage for the shortest time possible. This drug should not be used until 30 weeks of pregnancy.
  • Although this drug passes into breast milk, it is unlikely to cause harm to a nursing baby. Before you start breastfeeding, talk to your doctor.

Interactions

Drug interactions can alter the way your drugs function or put you at risk of severe side effects.Aliskiren, ACE inhibitors (such as captopril, lisinopril), angiotensin II receptor blockers (such as losartan, valsartan), cidofovir, corticosteroids (such as prednisone), lithium, and "water tablets" are several examples of products that may interfere with this medication (diuretics such as furosemide).

When combined with other medications that can cause bleeding, this medicine can raise the risk of bruising. Antiplatelet medications like clopidogrel, as well as "blood thinners" like dabigatran/enoxaparin/warfarin, are only a few examples.


Overdose

If you or someone has taken too much of this medicine by mistake and has serious symptoms such as passing out or trouble breathing, seek emergency medical help.

Note:

Do not give this drug to someone else unless the doctor has approved it. Periodically, laboratory and/or medical tests (such as blood pressure and kidney function tests) can be conducted to monitor the progress or look for side effects. For more details, talk to your doctor. Keep all of your doctor's and lab appointments.


Missed Dose

If you forgot to take any dose, take it as soon as you recall it. But if it is near the time of the next dose, skip the forgotten dose. Take your next dosage at regular intervals of time. Do not double the dose.


Storage

Store ibuprofen at room temperature away from heat, sunlight, and moisture. Do not store in the bathroom or toilets.


Ibuprofen vs Ketoprofen

Ibuprofen

Ketoprofen

Ibuprofen is a medication in the nonsteroidal anti-inflammatory drug class used for treating pain, fever, and inflammation. Ketoprofen is used to relieve pain from a variety of conditions.
This medicine is also used for treating painful menstrual periods, migraines, and rheumatoid arthritis. It also reduces arthritis pain, swelling, and joint pains.
Side effects are -
  • Abdominal pain
  • Dizziness
  • Drowsiness
  • Headache
  • Heartburn
  • Nausea
  • Swelling
Side effects are -
  • Upset stomach
  • Constipation
  • Diarrhea
  • Dizziness
  • Lightheadedness
  • Drowsiness

Make an appointment just in few minutes - Call Us Now


Frequently Asked Questions

What is ibuprofen used for?

Ibuprofen is a pain reliever that is used to treat a variety of ailments like headaches, dental pain, menstrual cramps, muscle aches, and arthritis. It's also used to treat fevers and mild aches and pains associated with the common cold or flu. Ibuprofen is an anti-inflammatory drug that is not a steroid (NSAID). It works by preventing the development of certain natural substances that cause inflammation in your body.

What are the side effects of ibuprofen?

Side effects are -

  • Diarrhea
  • Metallic taste
  • Nausea
  • Anxiety or nervousness
  • Dizziness
  • Headache
  • joint Pain or muscles
  • Skin rash or itching

How many 400 mg ibuprofen can you take?

Adults and children aged 12 and up - If necessary, take one tablet every four hours. Take no more than three tablets in a 24-hour period. To alleviate the symptoms, take the smallest dose for the shortest time possible.

How safe is ibuprofen?

Ibuprofen is a safe drug for both children and adults when taken at the recommended dose. Pain relievers are the most commonly overdosed drug class by adults. According to one study, ibuprofen was implicated in 29 percent of pain medication overdoses, making it the NSAID most frequently linked to overdose.

Why is ibuprofen bad for you?

Ibuprofen alters the synthesis of prostaglandins in your body. This alteration can cause an imbalance in your body fluid pressure, which can impair kidney function and raise blood pressure. Increased blood pressure is one of the signs of poor kidney function.

Can ibuprofen make you sleepy?

Yes, ibuprofen might make you feel sleepy. Some of the side effects include upset stomach, nausea, vomiting, headache, diarrhea, constipation, dizziness, or drowsiness may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

Is ibuprofen bad for kidneys?

Ibuprofen and other nonsteroidal anti-inflammatory drugs (NSAIDs) block prostaglandins, which are natural body chemicals that dilate blood vessels leading to the kidneys. Blocking prostaglandins may result in decreased blood flow to the kidneys, which means the kidneys aren't getting enough oxygen to stay alive. Acute kidney injury will result as a result of this.

Can I take ibuprofen every day for arthritis?

Although you can take ibuprofen for a few days, unless your doctor has prescribed it, it is not recommended that you take it on a regular basis to relieve pain. Ibuprofen and other pain relievers can irritate your stomach lining, causing anything from mild nausea to ulcers.

Does ibuprofen help inflammation?

Ibuprofen or naproxen works by reducing inflammation, which may be the source of your discomfort. Take the one that makes you feel better, and if your pain remains, take the other pill. Naproxen and ibuprofen. Prostaglandins, hormone-like lipids that trigger cramps, are inhibited by NSAIDs.

Why is ibuprofen bad for the heart?

Ibuprofen, such as Advil, Motrin, or Ibuprofen, can exacerbate existing hypertension (high blood pressure) or lead to the development of new hypertension. It can also cause kidney damage (nephrotoxicity), heart failure worsening, and even a heart attack or stroke.

What organ is ibuprofen bad for?

Your kidneys, on the other hand, expel ibuprofen from your body. It can cause kidney damage and stomach bleeding if taken for an extended period of time. When you take heavy doses of ibuprofen for longer than prescribed, you risk developing: blood clots.


Disclaimer: The information provided herein is accurate, updated and complete as per the best practices of the Company. Please note that this information should not be treated as a replacement for physical medical consultation or advice. We do not guarantee the accuracy and the completeness of the information so provided. The absence of any information and/or warning to any drug shall not be considered and assumed as an implied assurance of the Company. We do not take any responsibility for the consequences arising out of the aforementioned information and strongly recommend you for a physical consultation in case of any queries or doubts.